MAUDE Adverse Event Report: ARTHREX, INC. 2.4 X 18MM VAL SCREW, TI; BONE FIXATION PLATE

ARTHREX, INC. 2.4 X 18MM VAL SCREW, TI; BONE FIXATION PLATE
Model Number 2.4 X 18MM VAL SCREW, TI
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 3/31/2022, it was reported by a distributor via email that an ar-8724v-18 low profile va locking screw did not lock into the plate and passed right through the plate into the bone under the plate.Surgeon was able to remove the screw and did not have to remove the plate.This was discovered during a distal radius procedure.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The most likely cause for the reported failure can be attributed to user error of the device due to over-torquing/over-engaging the screws during use.

Brand Name
2.4 X 18MM VAL SCREW, TI
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19331801
Report Number1220246-2024-03405
Device Sequence Number6816294
Product Code HRS
UDI-Device Identifier00888867045613
UDI-Public00888867045613
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131474
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2.4 X 18MM VAL SCREW, TI
Device Catalogue NumberAR-8724V-18
Device Lot NumberW698661
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2022
Initial Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown